Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 2:54 PM CDT for Monroe County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 2:54 PM CDT (19:54 UTC)
- Expired
- Mar 31, 2007, 3:26 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Monroe County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 311957 SVRLSX MOC137-312045- /O.NEW.KLSX.SV.W.0026.070331T1954Z-070331T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONROE COUNTY IN NORTHEAST MISSOURI * UNTIL 345 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF PARIS...OR ABOUT 10 MILES SOUTHWEST OF SANTA FE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PARIS... STOUTSVILLE... INDIAN CREEK... FLORIDA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3935 9208 3934 9187 3957 9171 3983 9186 $$ TES
1 follow-up statement
000 WWUS53 KLSX 312026 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT SAT MAR 31 2007 MOC137-312036- /O.CAN.KLSX.SV.W.0026.000000T0000Z-070331T2045Z/ MONROE MO- 326 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. LAT...LON 3935 9208 3934 9187 3957 9171 3983 9186 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:48 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 31, 2:48 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SAT MAR 31 2007 .DISCUSSION... MAIN CONCERN DEALS WITH CHANCES FOR SEVERE WEATHER THROUGH THIS EVENING OVER THE AREA WITH A TORNADO WATCH CURRENTLY IN EFFECT UNTIL 9 PM OVER THE NRN COUNTIES OF THE CWA. NARROW LINE OF TSRA IS MOVG EWD WITH ISOLD TSRA THAT IS DEVELOPING AHEAD OF THE LINE. EXPECT THIS MODE TO BE PREDOMINANT THROUGH THE EVENING HOURS GIVEN RELATIVELY WEAK INSTABILITY/HIGH SHEAR ENVIRONMENT AND THE ALIGNMENT OF THE SHEAR VECTORS WITH THE COLD FRONT. GIVEN THE IMPRESSIVE LOW AND DEEP LAYER SHEAR...SHOULD SEE A FEW SUPERCELLS WITH ATTENDANT SMALL RISK OF TORNADOES AS THIS LINE MOVES EWD INTO SLIGHTLY HIGHER DEWPOINT AXIS AND BACKED WINDS. FRONT SHOULD SWEEP EAST OF AREA BY LATE THIS EVENING ENDING TSRA...BUT HAVE SLGT CHC OF SHRA OVER NRN HALF OF CWA OVERNIGHT AND SUNDAY AS BOTH THE GFS/NAM HINTS AT ISOLD SHRA WRAPPING AROUND THE SRN PERIPHERY OF THE UPPER LOW. GFS/NAM LOOK TO BE IN RELATIVELY GOOD AGREEMENT WITH CURRENT STORM SYSTEM LIFTING OUT AND ANOTHER TROUGH DIGGING SEWD AND CLOSING OFF OVER THE UPPER MIDWEST BY TUESDAY. NOT MUCH COOL DOWN AFTER TONIGHTS FRONT WITH AIRMASS OF PACIFIC ORIGIN. WINDS WILL BE WESTERLY TOMORROW AND SOUTHWESTERLY ON MONDAY WITH 850MB TEMPS OF +4 TO +8C TOMORROW AND +12 TO +16C ON MONDAY. TEMPERATURES MAY GET HELD DOWN OVER THE NRN HALF OF THE CWA TOMORROW GIVEN MORE CLOUDS. JUST USED BLEND OF GFS AND NAM MOS GUIDANCE TO TEMPS. HAVE LIMITED CHC OF TSRA TO JUST THE NRN PART OF THE CWA OVERNIGHT MONDAY NIGHT AS LOW LEVEL JET INCREASES CAUSING INCREASE IN LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO AREA. LOOKS LIKE A DECENT CHANCE OF TSRA ON TUESDAY/TUESDAY EVENING AS LARGE SCALE LIFT AND SFC CONVERGENCE WILL BE ACTING ON MLCAPES IN THE 1500-2500 J/KG RANGE. DEEP LAYER SHEAR OF 30-45 KTS AND ORIENTATION OF COLD FRONT SUGGEST POTENTIAL FOR SVR MULTICELL LINE/POSSIBLE SUPERCELLS. IN THE EXTENDED RANGE (WED-NEXT SAT)...UPPER FLOW WILL UNDERGO SIGNIFICANT AMPLIFICATION BY LATE IN THE WEEK...WITH A LONGWAVE TROUGH IN THE EAST AND A RIDGE OVER THE WEST. THIS WILL FINALLY MEAN A BIG CHANGE IN TEMPERATURES...GOING FROM WELL ABOVE NORMAL TO BELOW NORMAL. MOST OF THE MODELS SEEM IN REASONABLE AGREEMENT WITH THE OVERALL PATTERN...THOUGH THE ECWMF IS FASTER AND NOT AS DEEP WITH THE UPPER TROUGH BY LATE IN THE WEEK. MODELS GENERALLY AGREE THAT SFC HIGH WILL BUILD DOWN INTO THE REGION BEHIND THE LATE TUESDAY FRONT. NOT SEEING MUCH SUPPORT FOR ANY PRECIPITATION THE REST OF THE WEEK IN THE NWLY FLOW ALOFT SO HAVE GONE DRY. GFS ENSEMBLE MOS AT KSTL HAS BEEN WARMING WITH EACH RUN THRUOUGH TUESDAY...BUT ACTUALLY HAS BEEN COOLING BIT FOR WEDNESDAY AND THURSDAY WHICH INCREASES CONFIDENCE GIVEN RECENT WEEK RUNS OF TRYING TO COOL THINGS DOWN TOO QUICKLY. TEMPERATURES GENERALLY FOLLOW A BLEND OF GFS ENSEMBLE MOS...NCEP GUIDANCE AND PERSISTENCE. BRITT && .AVIATION... FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT 3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE TAFS DRY FOR NOW LT TGT AND SUN MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 31, 5:17 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 517 AM CDT SAT MAR 31 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 517 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT AND DRY LINE WILL RACE EAST THROUGH THE AREA THIS AFTERNOON AND EVENING TRIGGERING A LINE OF LOCALLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. THE PASSAGE OF THE FRONT THROUGH YOUR AREA WILL END THE THREAT. IT WILL REACH KIRKSVILLE TO COLUMBIA TO WEST PLAINS EARLY THIS AFTERNOON AND ST LOUIS AND THE MISSISSIPPI RIVER BY 600 OR 700 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER FRONTAL SYSTEM MOVES EAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. THERE WILL BE A RISK FOR SEVERE THUNDERSTORMS FROM MIDDDAY THROUGH EARLY EVENING WITH THE STORMS ENDING QUICKLY FROM THE WEST. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Mar 31, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 45 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Mar 31, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 37 min |
| Mar 31, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 45 min |
| Mar 31, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 40 min |
| Mar 31, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
| Mar 31, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.